I felt really bad on Incivek. But I got a little better after I was able to just be on interferon and RIBA it still was hard but not as hard. I did tx with just the interferon and RIBA back in 2009 but never had a svr. I did feel really bad again in the last month of tx. I'm finish with tx now and my last blood test showed I was UND. So it was worth the suffering for me. I haven't had my follow up visit yet but hopefully I'm still UND. I'm telling you my experiences so you know what you may expect. Of course, everyone is different. I want you to know you aren't alone. And for most of us, Incivek has been a miracle drug. I hope you feel better soon. Soaking in a warm tub of water always helped my body aches or getting outside if you don't let yourself get overheated. Treat yourself well and drink lots of water even if you don't want to. It helps with all side effects. I hope you don't mind but I did say a prayer for you.
thank you so much,and may God bless you too.
My husband did the triple therapy with Incivek, starting the end of last September. If your liver is already badly scarred, Cirrhosis, you will be on the Incivek for 12 weeks and then, if it's working well, you'll be on the old medicine (Interferon and Ribavirin) for either 36 more weeks after that. People with Cirrhosis should be on treatment for a total of 48 weeks.
It sounds like you are having some symptoms of hepatic encephalopathy if you are on medication for ammonia. Hopefully your doctor is a liver specialist (hepatologist), and hopefully he is monitoring you carefully. Some of the side effects of triple therapy with Incivek include fatigue, flu like symptoms, nausea, rash, anal/rectal discomfort, and anemia.
Do you have a friend or a family member who can help you out for the first 12 weeks? You may need help with getting to and from your appointments, grocery shopping, and light work around the house.
Have you talked with your Dr. (hopefully a knowedagable hepatologist)about your health concerns? No one can tell you the outcome of your treatment. I can also tell you of my experience with incivek. I too felt pretty crappy the first three months, with the first month being the worse. I lost my appetite on day one, had severe colorectal issues, and rash a couple times. After the 12 weeks with incivek was over, I felt 1000 times better, even with anemia. I have one day until my treatment is over, and I would do it again. I was UND at weeks 4 and 12, I will have my 24 week eot vl done on Thursday. As jrusert indicated, and I can't stress enough, drink lots of water and try to get some light to moderate exercise such as short walks. You don't list any particular side effects, but don't them snowball out of control, speak with your Dr. about them so that they can be treated accordingly. For mild to moderate nausea, I drank ginger ale and used sea bands, I took zofran for more severe nausea, 2.5% hydrochortizone for colorectal issues, and fluocininide for rash. The last three are prescriptions. Good luck and I hope you feel better soon.
I thank you for your replies and most of what you tell me is correct. I have gone through this a few times with the interferon and riba and i feel exactly as you describe. I have talked to my hepatologist and he explains as you do about most symptoms.I am being treated for hepatic encephalopathy, and it seems to me I dont go enough as I'm suppose to and that worries me and i get lots of pain trying. These pills are suppose to make me go to get rid of the Amonia but I dont think they are working as they should and I will tackle this problem next time. I had never asked if it would be OK to drink one of those laxatives and I will ask on that too. Last trial I was UND right away for the entire year but I'm right back here again so I'm hoping but not counting on it. It took me a while to understand what happened before and if it happens again, I wont be shocked.I guess there has been plenty of people my age and older but its not easy at 67 and its worse then i thought it would be this time around. I feel like I'm getting much worse and even if I get through this, dont know if I'll ever get better as far as my liver. You guys are the only ones that understand even though My wife sees what I've gone through all the years but you understand it better then anyone else. I guess I know what to expect, just needed some encouragement from you. I will be getting blood work after my second shot, so 2 Thursdays from now I guess I'll know more. Thanks for your time.
So glad to hear that you are under the care of a hepatologist and that your wife is at home to support you and help you. Please keep posting here so that we can encourage you. Triple tx with Incivek is much more difficult than the therapies that you did in the past, but with a good hepatologist and support at home, hopefully you can manage the side effects. I would ask your doctor first about the laxative, because diarrhea is one of the side effects of Incivek, so you may not need the laxative. Drink lots of water, make sure you get the 20 grams of fat just before taking your Incivek, set alarms to take your pills precisely on time, and put your doctor on speed dial so that you can let him/her know right away about any side effects so that he/she can prescribe something before those side effects get unmanageable. Good luck and let us know how you're doing.
Oh boy, my heart goes out to you! I'm on week 42 of 48 now, and I feel pretty crummy most of the time, but I still remember weeks 2-3 of Incivek as being the absolute worst. The side effects hit during week 2, and hit like a ton of bricks. Be ready to respond quickly to the sx, as they really do tend to snowball quickly if you watch and wait too long. If you get the nausea enough to feel like vomiting call your doctor ASAP and ask for Zofran. You donor want to throw up your medication! Use a bunch of memory aids to make sure you remember all your meds and take them on time. That is really a challenge! I had multiple safety measures - I kept the pills counted out in different slots of a medication holder and I had an alarm setup on my phone, which I learned to keep in my pocket at all times during the day and on my nightstand when sleeping, then on top of that I also kept a checklist to mark off every dose when I took the pills. The tx does a number on one's memory, and without all those measures I couldn't remember 5 minutes later whether I had taken my pills or not. Read all your food labels carefully for fat content. The quantity of fat required is really critical to the success of the tx, and if you are like me, you will be amazed at how many seemingly high-fat foods really don't have enough fat unless you eat a really huge serving. There are plenty of foods that will provide enough fat in a reasonably small portion, but you do really have to do your research.
Be sure to check in frequently, and especially if you have specific questions or concerns. Good luck!
Thanks for the post and as I said, I was approaching my second week and all went well. It was so good that I thought I didn't take the shot the proper way so I got worried but to find out I did it right. Beside feeling sick like a dog, at least no flu symptoms this time. I have to go get blood work done tomorrow so I know what going on for the 3rd shot which is on thursday , so I'm keeping my fingers crossed. Some one mentioned about having problems with the rectum, and thats where I'm at now and a rash on my legs, which is very itchy and driving me nuts. Is there anything can be used for one or both? Thanks for any help.
rectum pain - the best things i found were nupercainal and balneol creams. they are sold without a prescription, and i purchased both from amazon.
rash - the topical prescription ointment that worked best for me was clobetasol, i also used triamcinolone ointment. the oral prescription drug that helped me with the itch was hydroxyzine. finally i was placed on prednisone, after i was pulled off of the incivek at week 10.
Wishing you all the best with treatment. You can track my 2 month success using Pegasys, Ribapak and Incivek treatment. I was undectable after 2 weeks! Yes, I have flu like symptoms, but surely you'll agree, a very small price to pay. Hang in there and keep a good attitude.
thanks for the tips on both med. maybe I can get some relief.
Just came back from the doctor,after my second shot and my third shot is tonight, I went from almost 18 million to just 18. Its not the 05 that I used to have with the old shot and riba but that came back any way, and now I feel this just might be the one to help me. My platelets went down from 77 to 65 which i expected worse and my white cells are down too but the doc. said we probably wont need to worry until my fourth shot, so I'm feeling pretty good considering I have a bad rash on my legs and belly. Dont know too much about the rest of the blood work but those few things I know. Thanks for all the help.